MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 2.50mm x 12mm emerge balloon catheter was advanced for dilatation.However, while trying to cross the lesion, the shaft broke near the level of the touhy outside the patient's body.The remaining proximal shaft was removed over the wire and the procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Date of event: used the first date of the month of the bsc aware date as no information was provided.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 2.50mm x 12mm emerge balloon catheter was advanced for dilation.However, while trying to cross the lesion, the shaft broke outside the patients body near the level of the touchy.The proximal remaining shaft was removed in normal fashion over the wire.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
B3-date of event: used the first date of the month of the bsc aware date as no information was provided.Device evaluated by mfr.: returned product consisted of an emerge mr balloon catheter.The device was visually and microscopically examined.At 45cm from the strain relief, the hypotube of the device was kinked.There was a separation of the hypotube 47.7cm from the strain relief.The separated ends were ovaled in shape indicating the device was kinked prior to separation.At 1.5cm distal to the separation, the hypotube was kinked.There was contrast in the inflation lumen, and the balloon was tightly folded.There was blood and contrast in the balloon folds.Product analysis confirmed the reported break as there was separation to the device.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13845734
Report Number2134265-2022-03156
Device Sequence Number11944935
Product Code LOX
UDI-Device Identifier08714729806103
UDI-Public08714729806103
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2024
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0028172634
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date03/22/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown